Forum

Provigil not working as it should- any advice???

Hello everyone,

I was lucky enough to be prescribed Provigil by my neuro due to constant tiredness and just wanting to sleep all the time which means I’m not doing my work properly. I started Provigil 11 days ago on a dose of 100mg once a day and then thought about increasing it twice a day. The problem being is that I have had none stop palpitations, feelings of anxiety and being scared. I didn’t think too much about it as I thought maybe I was imagining it but after being to the Doctor this morning about something else he took my blood pressure which was a little high but my heart rate was very high and avised not to increase the dose until he gets the results of the ECG that I have also had this morning and I back to see him tomorrow.

My question is will the side affects disappear or is this sadly the wrong medication for me? Is there any other medication I could try instead to stop me sleeping all the time so I can do my work better which requires a lot of thinking and I do not want to give up work as I do love my job.

I should add that in hindsight if I drink one coffee every day or every other day I will get palpitations also which is also a real shame as it does work keeping me awake but now only have one once a month.

Sorry for moaning but just wondering if there is any power foods or something that can give me energy?

Thank you for reading this.

Love

Martina xxx

l have just started taking lnstant Energy B12 - by NOW [got it from amazon] lt provides 2000mcg of B12 in 3 forms plus B-Complex Chromium Creatine Co-Enzymes and folic acid. lt is little sachets of crystals that you can mix in a drop of water and drink - so it is absorbed quickly. Also l take Spirulina/Chlorella - this is a superfood. lt certainly stops me from ‘fading away’ in the afternoons. Also l do not eat bread or grain of any sort as l find it saps my energy. Apparently your digestive system has to work so hard digesting it - that it will sap your energy. Carbs are ok to eat last thing at night - as they can help you sleep.

l do enjoy a good coffee in the morning - so l do have my ‘caffeine hit’. But drink redbush tea [naturally caffeine free] the rest of the day. Sounds as if it is the caffeine that is causing the palpatations.

Hope this helps

Oh dear. I am sorry that you are having these problems. I have been taking modafinil for years (used to be Provigil, now it is a - presumably cheaper - generic) and get a lot of benefit from it. ( I have had had anxiety reaction to another, unrelated medication, though, so I have a flavour of the kind of trouble you are in and know that it is not one bit funny - you have my sympathy!) I think you need to take further advice from the prescriber to see whether they have other suggestions like reducing the dose or whatever.

Alison

I started on Provigil (Modanifil) a few weeks ago - I wanted to try it after reading the article in the Guardian and my neuro had prescribed it for excessive sleeping. But in fact, the excessive sleeping had been cured (more or less - still falling asleep in the evenings) when I started on Fampyra. This is another neuro enhancer, marketed as a walking drug. I found that the Provigil made me a bit jittery, I had a higher heart rate after a few weeks on it and it didn’t make much difference to the amount I was sleeping. I think Fampyra is better but the big downside is that it isn’t available on the NHS in most places and so you have to pay around £185 a month for it. Also, your neuro will probably only prescribe it if you have walking problems. On the upside, if you do have walking problems it will help these as well as your tiredness.

Post if you want to know more - I can give you the phone no for Healthcare at Home who will provide Fampyra.

You could do worse than look at ldn and see what you make of it. There is plenty of reliable information at ldnresearchtrust.com

I hope you find a decent solution.

Provigil will either work or not straight away, if it does work your body could get use to it and the awake effects fade over time which happend to me so I switched to Amantadine and I’m still on 1 tablet a day after 6 months.